Alert archive / Illinois / Red Flag Warnings in 2011
Red Flag Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Nov 18, 2011, 4:13 AM CST for 6 counties in Illinois; Perry County, Missouri. It took effect at Nov 18, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2011, 4:13 AM CST (10:13 UTC)
- In effect from
- Nov 18, 2011, 12:00 PM CST
- Expired
- Nov 18, 2011, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
Counties Franklin County, IL, Hamilton County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Wayne County, IL, Perry County, MO
The radar
The Paducah radar (KPAH), 112 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2620 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487 WWUS83 KPAH 181013 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 413 AM CST FRI NOV 18 2011 ...RED FLAG WARNING THIS AFTERNOON FOR PARTS OF SOUTHWESTERN ILLINOIS AND SOUTHEASTERN MISSOURI... .THE PRESSURE GRADIENT BETWEEN LOW PRESSURE IN THE UPPER MIDWEST AND HIGH PRESSURE IN THE CAROLINAS WILL PROVIDE SUSTAINED 20 FOOT WINDS OF AT LEAST 15 MPH THIS AFTERNOON IN THIS AREA. LOW HUMIDITY AND DRY VEGETATION WILL ADD TO THE FIRE HAZARD. ILZ075-076-080>082-084-MOZ076-181800- /O.NEW.KPAH.FW.W.0005.111118T1800Z-111119T0000Z/ JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON-JACKSON-PERRY MO- 413 AM CST FRI NOV 18 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR PARTS OF SOUTHWESTERN ILLINOIS AND SOUTHEASTERN MISSOURI...INCLUDING PART OF THE SHAWNEE NATIONAL FOREST... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WIND...SUSTAINED SOUTHERLY WINDS OF 15 TO 20 MPH ARE EXPECTED... WITH GUSTS 25 TO 30 MPH. * HUMIDITY...RELATIVE HUMIDITY WILL DROP TO 25 PERCENT OR LOWER. * VEGETATION...10 HOUR FUEL STICK MOISTURES MAY DROP BELOW 9 PERCENT TODAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARMER TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
158 WWUS83 KPAH 181652 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1052 AM CST FRI NOV 18 2011 ...RED FLAG WARNING THIS AFTERNOON FOR PARTS OF SOUTHWESTERN ILLINOIS AND SOUTHEASTERN MISSOURI... .THE PRESSURE GRADIENT BETWEEN LOW PRESSURE IN THE UPPER MIDWEST AND HIGH PRESSURE IN THE CAROLINAS WILL PROVIDE SUSTAINED 20 FOOT WINDS OF AT LEAST 15 MPH THIS AFTERNOON IN THIS AREA. LOW HUMIDITY AND DRY VEGETATION WILL ADD TO THE FIRE HAZARD. ILZ075-076-080>082-084-MOZ076-190000- /O.CON.KPAH.FW.W.0005.111118T1800Z-111119T0000Z/ JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON-JACKSON-PERRY MO- 1052 AM CST FRI NOV 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PORTIONS OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE NORTHWEST PORTION OF THE SHAWNEE NATIONAL FOREST... * WIND...SUSTAINED SOUTHERLY WINDS OF 15 TO 20 MPH ARE EXPECTED...WITH GUSTS 25 TO 30 MPH. * HUMIDITY...RELATIVE HUMIDITY WILL DROP TO 25 PERCENT OR LOWER. * VEGETATION...10 HOUR FUEL STICK MOISTURES MAY DROP BELOW 9 PERCENT TODAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARMER TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Nov 18, 3:45 AM CST, 28 minutes earlier.
Area forecast discussion, Nov 18, 3:45 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
345 AM CST FRI NOV 18 2011
.DISCUSSION...
WITH HIGH PRESSURE TO OUR EAST AND A TIGHTENING PRESSURE
GRADIENT...SOUTH WINDS WILL BE INCREASING ACROSS THE PAH FORECAST
AREA TODAY. OUR HIGHEST WINDS WILL BE ACROSS PORTIONS OF SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS FROM PERRYVILLE MISSOURI TO BENTON
ILLINOIS TO FAIRFIELD NORTHWEST. THESE LOCATIONS ALSO HAVE HAD THE
LEAST PRECIPITATION THE PAST WEEK...AND AFTERNOON RELATIVE
HUMIDITIES WILL FALL TO AROUND 25 PERCENT. DUE TO THESE
FACTORS...A RED FLAG WARNING HAS BEEN ISSUED FOR THESE COUNTIES
THIS AFTERNOON.
AFTER A COLD START THIS MORNING...THE SOUTH WINDS WILL HELP
TEMPERATURES WARM UP TO NEAR SEASONAL READINGS THIS AFTERNOON. DEW
POINTS WILL INCREASE MORE SIGNIFICANTLY TONIGHT...AND MUCH WARMER
TEMPERATURES ARE EXPECTED TONIGHT INTO SATURDAY NIGHT. WINDS WILL
AGAIN BE GUSTY ON SATURDAY...BUT THE INCREASING DEW POINTS SHOULD
NEGATE ANY FIRE WEATHER ISSUES.
LOW PRESSURE OVER THE GREAT LAKES WILL DRAG A COLD FRONT INTO THE
MIDDLE MISSISSIPPI AND LOWER OHIO RIVER VALLEYS SATURDAY NIGHT.
CHANCE POPS FOR SHOWERS WILL SPREAD ACROSS THE PAH FORECAST AREA
FROM WEST TO EAST SATURDAY NIGHT...WITH LIKELY POPS ACROSS ALL BUT
FAR NORTHWEST PORTIONS OF THE FA SUNDAY. GFS...NAM AND ECMWF ALL
SHOW MORE SIGNIFICANT QPF ACROSS THE SOUTHEAST HALF OF THE
FA...WITH GFS INDICATING SOME AREAS COULD SEE OVER AN INCH. ECMWF
AND NAM SHOW AMOUNTS MORE IN THE QUARTER TO HALF INCH RANGE. AM
LEANING TOWARD THE LOWER QPF AMOUNTS WITH ONLY SCATTERED
THUNDERSTORMS AT BEST AND THE FAIRLY QUICK MOVEMENT OF THIS FIRST
ROUND OF PRECIPITATION.
STAYED WITH CHANCE POPS ACROSS THE AREA SUNDAY NIGHT AS THE FRONT
HANGS UP OVER THE REGION. CHANCES OF SHOWERS AND THUNDERSTORMS
WILL INCREASE FROM THE SOUTHWEST MONDAY AS THE FRONT BEGINS TO
LIFT NORTH. THE BEST CHANCES WILL BE MONDAY NIGHT AND TUESDAY AS
LOW PRESSURE MOVES ALONG THE FRONT AND ACROSS OUR FA...PRODUCING
MORE SIGNIFICANT QPF...ESPECIALLY ACROSS THE SOUTHERN HALF OF OUR
COUNTIES. CHANCE POPS WILL LINGER INTO TUESDAY NIGHT AND
WEDNESDAY. OVERALL...QPF TOTALS IN THE 1.5 TO 3 INCH RANGE ARE
POSSIBLE THROUGH THE SEVERAL DAY EVENT.
HIGH PRESSURE WILL BUILD INTO THE CENTRAL PLAINS WEDNESDAY NIGHT.
THIS WILL PROVIDE DRY WEATHER AND NEAR SEASONAL TEMPERATURES
WEDNESDAY NIGHT INTO THURSDAY.
&&
.AVIATION...
VERY DRY VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT. ON THE BACK
SIDE OF A SFC HIGH PRESSURE AREA...PREDOMINANTLY SRLY SFC WINDS WILL
GUST ABOVE 12 KTS FOR MOST OF THE DAYLIGHT HOURS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
PERRY MO.
IL...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
FRANKLIN-HAMILTON-JACKSON-JEFFERSON-PERRY IL-WAYNE IL.
IN...NONE.
&&
RST/DBHazardous weather outlook, Nov 17, 4:48 AM CST, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 448 AM CST THU NOV 17 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 448 AM CST THU NOV 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION SATURDAY NIGHT THROUGH TUESDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Illinois, 2011Red Flag Warnings in Missouri, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.